Funnel Cloud, Marion
- When
- August 16, 6:00 PM EST
- Where
- Marion County, 6 mi NW of Marion Oaks
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.210, -82.057 (the zone’s center; the record gives no point)
Law enforcement reported seeing a funnel cloud around Oak Run near the County Road 484 and State Road 200 intersection.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Law enforcement reported seeing a funnel cloud around Oak Run near the County Road 484 and State Road 200 intersection.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 16, 1:30 PM EST, 4 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EDT SAT AUG 16 2003 PUBLIC...PATTERN CHANGE TAKING PLACE AS THE JAX CWA WL COME UNDER INFLUENCE OF UPR LVL TROF DEVELOPING ALONG THE ERN SEABOARD...WHILE UPR LVL HI PRES WL REMAIN OVER THE CENTRAL US. THIS MEANS A RETURN TO SWLY FLOW ALOFT AND ABOVE CLIMO POPS THROUGH NEXT WEEK. TROF DEVELOPING OVER THE ERN US WL SEND A COLD FRNT SOUTHWARD THRU THE SERN US SUN/MON WITH THE FRNT STALLING ACRS SRN GA ON TUE AND SLOWLY WASHING OUT THE REMAINDER OF THE WEEK. TEMPS WL REMAIN NEAR CLIMO LEVELS WITH HIGHS IN THE UPR 80S CST TO LOWER 90S INLAND...AND LOWS IN THE LOWER 70S. AS FRNT DISSIPATES BY THE END OF NEXT WEEK...BERMUDA HI PRES AXIS WL REBUILD ACRS SRN FL THU-SAT...BUT SHUD REMAIN S OF THE REGION AND ALLOW SWLY FLOW TO DOMINATE. AS FRNT APPCHS SUN THRU TUE...ARGUABLY POPS COULD BE IN THE LKLY CATEGORY...BUT HAVE CAPPED THEM OFF AT HI CHC IN THE 50-55% RANGE FOR COORD PURPOSES. WL NEED TO MONITOR DAILY PROGESS OF STORM TOTAL RAINFALL ACRS THE CWA...AS MANY AREAS...ESPECIALLY SERN GA ARE SATURATED...WITH RIVERS NEAR BANKFULL...AND MAY NEED TO ADDRESS THE NEED FOR PSBL SHORT TERM FLOOD WATCHES OVER THE NEXT WEEK. MARINE...AS UPPER TROUGH DIGS AND BERMUDA HIGH IS FORCED SOUTH...SOUTHWEST FLOW WILL RETURN TO COASTAL WATERS. NOT ANTICIPATING ANYTHING OVER 15 KNOTS THROUGH THE PERIOD. NO HEADLINES. FIRE WX...NO CONCERNS. FCSTID = 21 AMG 72 90 72 90 / 20 50 20 50 SSI 75 88 74 87 / 20 50 20 40 JAX 72 91 73 90 / 30 50 20 50 SGJ 74 88 75 88 / 20 50 20 50 GNV 70 90 72 89 / 20 50 20 50 OCF 70 90 72 89 / 20 50 20 50 .JAX... FL...NONE. GA...NONE. HESS/CAMP/KERNS
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-162200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1130 AM EDT SAT AUG 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SCATTERED STRONG THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING... ...LOCALLY HEAVY RAINFALL IS POSSIBLE WITH SLOW MOVING THUNDERSTORM ACTIVITY... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON WITH SOME BECOMING STRONG WITH GUSTY WINDS OF 45 TO 55 MPH...EXCESSIVE CLOUD TO GROUND LIGHTNING AND HAIL UP TO ONE HALF AN INCH IN DIAMETER. AN ISOLATED SEVERE STORM IS POSSIBLE AS WELL. STORM MOTION WILL GENERALLY BE ERRATIC AND LESS THAN 10 MPH...ALLOWING FOR LOCALLY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING... ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. THE HIGHEST COVERAGE OF STORMS WILL BE JUST WEST OF THE I-95 CORRIDOR OVER GEORGIA TO GENERALLY ALONG AND EAST OF THE I-75 CORRIDOR IN FLORIDA. STORMS WILL CONTINUE INTO THE EVENING HOURS...AND DIMINISH TOWARDS MIDNIGHT. A FLOOD WARNING CONTINUES FOR THE SATILLA RIVER NEAR ATKINSON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED THUNDERSTORMS WILL DEVELOP BY LATE MORNING AND CONTINUE INTO THE EVENING EACH DAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE ON THE ALERT FOR THE POSSIBILITY OF STORMS PRODUCING STRONG GUSTY WINDS OR LOWLAND FLOODING IN SOME AREAS. PLEASE RELAY ANY REPORTS OF FLOODING OR SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. DEESE/HESS
The national radar mosaic for the moment the first event began.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5370367.